Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 5, NWS Paducah, KY

April 12, 20184 states

NWS Paducah, KY issued this wind advisory at Apr 12, 2018, 12:05 PM CDT for 4 states. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 12:05 PM CDT (17:05 UTC)
Expired
Apr 12, 2018, 7:00 PM CDT
In force
7 hr
Issued by
NWS Paducah, KY
All 43 counties

Alexander County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Carlisle County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Union County, KY, Webster County, KY, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 33 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2074 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS73 KPAH 121705
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1205 PM CDT Thu Apr 12 2018

ILZ081>094-INZ085>088-KYZ001>008-010-011-013>016-018>020-MOZ087-
107>112-114-130000-
/O.NEW.KPAH.WI.Y.0005.180412T1705Z-180413T0000Z/
Franklin-Hamilton-White-Jackson-Williamson-Saline-Gallatin-Union-
Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster-
Hopkins-Henderson-Daviess-McLean-Cape Girardeau-Carter-Ripley-
Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman,
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, 
Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, 
Madisonville, Henderson, Owensboro, Calhoun, Cape Girardeau, 
Jackson, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston,
Charleston, and New Madrid
1205 PM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...This afternoon.

* WINDS...Sustained south to southwest winds to 25 mph, with gusts 35
  mph to 45 mph at times.

* IMPACTS...Driving may become difficult for high profile
  vehicles. Loose objects may also be blown around. Lakes and
  waterways will have increased wave heights and very choppy
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
1 follow-up statement
664 
WWUS73 KPAH 122352
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
652 PM CDT Thu Apr 12 2018

ILZ081>094-INZ085>088-KYZ001>008-010-011-013>016-018>020-MOZ087-
107>112-114-130100-
/O.EXP.KPAH.WI.Y.0005.000000T0000Z-180413T0000Z/
Franklin-Hamilton-White-Jackson-Williamson-Saline-Gallatin-Union-
Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster-
Hopkins-Henderson-Daviess-McLean-Cape Girardeau-Carter-Ripley-
Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman,
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, 
Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, 
Madisonville, Henderson, Owensboro, Calhoun, Cape Girardeau, 
Jackson, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston,
Charleston, and New Madrid
652 PM CDT Thu Apr 12 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

It will be breezy overnight, however winds will be below advisory
thresholds.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:29 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Apr 12, 6:29 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
629 AM CDT Thu Apr 12 2018

.UPDATE...
Issued at 624 AM CDT Thu Apr 12 2018

For aviation discussion only.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 239 AM CDT Thu Apr 12 2018

Warm up continues in earnest today as very breezy southerly flow
combines with ample sunshine to push readings well into the 70s to
perhaps near 80 in some locations. Many areas will experience wind
gusts up in the 30 to 40 mph range today, just below advisory
criteria. Will handle wind gusts and fire weather concerns with a
Special Weather Statement this AM.

After a rather mild start in the upper 50s to lower 60s Friday
morning, Friday afternoon will also be unseasonably warm as a deep
amplitude mid level trof and associated cold front move east into
the plains. Increasing mid/high clouds along/west of the MS River
may hold temperatures back a little, but all locations should still
reach into the lower and mid 70s. A few locations on the KY
Pennyrile region may even flirt with 80 degrees once again Friday
afternoon.

There remains a bit if uncertainty as to the timing of this next
system, with the operational GFS maintaining its more progressive
solution and dry slotting much of the region Saturday (after a
wet Friday night ahead of the surface front). This solution is an
outlier though compared to most other models and even its own GFS
Ensemble Mean. The idea of a primary surge in precip Friday night,
then a secondary surge up from the south later Saturday into
Saturday night is seeing more and more support. The second surge
would mainly affect areas from wrn KY up into sw IN.

It looks as though the higher severe thunderstorm risk will
remain off to our west/southwest Friday evening, and then just
off to our south and east on Saturday, where the higher
instabilities will pool. However, still believe there may be a
couple of small windows of at least isolated severe storm
potential. The first would be Friday evening over se MO, and the
second Saturday along/east of the MS River.

The second opportunity could be determined by what, if any, type
of instability can be regenerated after the first round of precip
exits in the morning hours. If we mange to generate some surface
heating later Saturday morning/early afternoon, shear levels ahead
of an eastward advancing occluded front would still be sufficient
to support organized storms.

Impacts with a heavy rainfall will likely be limited to areas of
wrn KY/sw IN, in conjunction with the second surge of precip
from wrn TN Saturday afternoon into Saturday night. 1-3 inch rain
totals seem quite possible at this time.

.LONG TERM...(Sunday through Wednesday)
Issued at 239 AM CDT Thu Apr 12 2018

Fairly high confidence in the extended as deterministic and
ensembles are in reasonable agreement.

Starting Sunday is the one day which the latest ECMWF is in
disagreement with the GFS. Both models keep the keep the upper low
closed off and up near lake Michigan as it passes north of the
region. The difference is the ECMWF has shifted the precip farther
to the north from previous runs and current GFS runs bring precip
into the region except for SEMO. High pressure will take over for
a very chilly early start to the week. High temps Sunday and
Monday could be as much as 15-20 degrees below normal once again,
depending on how much wrap around cloud cover hangs on. Tue/Wed
will bring dry conditions to the area with a significant warming
trend.

Another frontal system approaches the area mid week that could
result in a chance of rain or storms. The blend for now keeps us
dry but that will likely change as we warm sector Tuesday into
Wednesday. MOS has a spread near 10 degrees. Both the ECMWF and
GFS MOS show a warming trend with the GFS about 10 degrees warmer
which is about 10 degrees warmer than the GFS. The blend uses an
average of the two for the most part.

&&

.AVIATION...
Issued at 624 AM CDT Thu Apr 12 2018

Main aviation concerns will lie with gusty ssw winds through much
of the period. Gusts of over 30 kts will be likely at times
today...then may relax some this evening with setting of the sun.

&&

.FIRE WEATHER...
Issued at 239 AM CDT Thu Apr 12 2018

Fire danger will be elevated today and Friday.

Gusty winds and very dry fuels will create hazardous burning
conditions today. Relative humidity will be low but should be well
above the critical thresholds. However past events indicate the
windy conditions that are expected have a much greater effect on
spread rates than humidity or dryness of fuels. Burning is strongly

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...GM
LONG TERM...KH
AVIATION...GM
FIRE WEATHER...KH
Hazardous weather outlook, Apr 12, 3:52 AM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
352 AM CDT Thu Apr 12 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
352 AM CDT Thu Apr 12 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

South to southwest winds will gust from 30 to 40 mph today, which
could create some minor travel impacts for high-profile vehicles
traveling on east-west oriented roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A chance of thunderstorms is forecast...mainly Friday evening over
southeast Missouri and then again Saturday, generally east of the
Mississippi River. A few strong to severe storms cannot be ruled
out at those times.

There still lies some concern regarding the risk of locally heavy
rainfall Friday night into Saturday night. Some locations across
southeast Illinois, southwest Indiana and western Kentucky could
see from 1 to 3 inches of rainfall by Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 12:36 PM CDTRed Flag WarningPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more7 hr

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Illinois, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.